New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

WeirdBeard
Regular Member


Date Joined Aug 2008
Total Posts : 123
   Posted 10/9/2010 9:04 AM (GMT -6)   
It's been three months since my ileo. I am very happy with it. However, I keep itching - all over. I finally found a pouch system that doesn't itch - Marlen, but the rest of me still itches.

So has this happened to anyone else? My skin itches, sometimes on my legs, sometimes my back, sometimes my arms or belly. My hands are extremely dry now, too.

Is it possible that I am dehydrated and that is causing the itching? Any suggestions? Know of a good soap or lotion?


Thanks.
-Eric
51 - male - in North Carolina near Asheville
UC is GONE!! Permanent ilieostomy on July 8th, 2010.
Stoma is named "Sparky".

Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5957
   Posted 10/9/2010 7:58 PM (GMT -6)   
     Odd that you should mention this as I itch all over too!!!  I was hospitalized for dehydration about a month after my operation.  I was taking Flagyl and Bactrim for a UTI.  I thought the itching was because of the antibiotics, but now think that I could be somewhat dehydrated.

summerstorm
Veteran Member


Date Joined Aug 2006
Total Posts : 6571
   Posted 10/9/2010 9:06 PM (GMT -6)   
i think it has something to do with the UC when i got UC i started getting really dry skin, my hands were to the point that they cracked open and bled, the farther out i get from surgery, the better it is though.
UC for 8 years, before finally kicking its butt and having a permanent ileostomy April 17 2007!
-I have gone to find myself, if i get back before i return, keep me here-
No matter what kind of day you are having, take five minutes to sing loudly and dance like a fool!

andorable
Veteran Member


Date Joined Jun 2005
Total Posts : 981
   Posted 10/9/2010 11:53 PM (GMT -6)   
If your on any pain meds like endone or oxycontin they tend to make me itch badly so I take an allergy pill to help with that. Or rub some calamine lotion onto the itchy spots. But does sound like an allergic reaction to something. Hope you feel better soon
Doreen

UC Rookie 14
New Member


Date Joined Aug 2010
Total Posts : 5
   Posted 10/10/2010 3:37 PM (GMT -6)   

I have the same thing but I do not know why either.  First I had an allergic reaction to the hollister product they gave me in the hospital but only around my ostomy.  The reaction was "weeping" a clear/yellowish liquid that prevented any of my wafers from staying on for more than a day.  They changed me to Coloplast and the rash directly around my ostomy went away but on three separate occasions I got a fairly light but itchy rash all over my chest, back and arms.  The doctors couldn't explain that but thought it was unrelated so I am scheduled to see an allergist in a few weeks.  Now, after at least a month using coloplast I am getting the same itching feeling around my ostomy. 

 

Hopefully this itching goes away but I get the feeling my wafers are going to stop sticking again and then I will be in quite a predicament.  That’s life though, right?

 

fit4ever
New Member


Date Joined Aug 2010
Total Posts : 18
   Posted 10/11/2010 3:54 AM (GMT -6)   
Christine 1946 - I took Flagyl many years ago and developed a terrible itching all over my thighs. Contacted the doctor was told to discontinue the Flagyl because it was an allergic recation.
The severe itching persisted for at least a week after stopping taking it. Now I ALWAYS list it as something I'm allergic to. I've been dehydrated before but never got itchy.

UC Rookie 14 - I had a temporary colostomy in 2007. The day after surgery I developed a red, extremely itchy rash under the wafer. It persisted the whole 13 weeks I had the colostomy and then took another 2 months to clear up after the reversal surgery. I feel like I developed a sensitivity to the adhesive on the wafer. To this day even get a reaction if I use a band-aid in that area. I used Hollister and Convatec wafers. There is a sepcial powder you can put under the wafer when you change it. I can't remember the name of it. It didn't help me but it may be worth a try. BTW - I never had any problem with a sensitivity to adhesives on my skin until I got the colostomy.

answers4me2
Veteran Member


Date Joined Dec 2008
Total Posts : 1325
   Posted 10/11/2010 5:23 AM (GMT -6)   
I am also suffering itching all over my body. The area around my stoma is free and clear of all redness and rash. My entire body itches including my head and private areas. I have been up all night with insomnia and this intense itchiness. I plan to go see my doctor today to see if she has any solutions. UGH
Diagnosed w/colonic inertia, obstructive defecation syndrome, anismus, rectocele, and intussusecption
2005-hysterectomy w/pelvic prolapse repairs
2006-sacralcolopopexy
2010-subtotal colectomy, rectopexy, and temporary diverting loop ileostomy
Take-Down-TBA
 


bearbear3
Regular Member


Date Joined Nov 2010
Total Posts : 61
   Posted 11/16/2010 1:30 PM (GMT -6)   
I have the same problem recently - itching ALL over. I'm still using Convatec pouches like I got in the hospital so I don't think its an allergy to that - unless the one piece and two piece systems are supremely different in makeup. I'm on my way out the door to see the doc now so I'll see what he has to say about it all. Pain during the day (no pain control) and itching at night (causing insomnia) has my wife very worried about me. We'll see what my surgeon says today! I hope all of your itching has been relieved!

NewShinyCD
Regular Member


Date Joined Oct 2009
Total Posts : 474
   Posted 11/16/2010 5:08 PM (GMT -6)   
Weird. A couple of months after my surgery I would itch all over. But it happened when I went out in the sun or in heat.
I assumed it was some sort of lupus like symptoms caused by Prednisone or Remicade (I was getting red spots all over my neck, chest, and shoulders).
The spots have went away and so did the itching.

Brian84
Regular Member


Date Joined Mar 2005
Total Posts : 456
   Posted 11/16/2010 6:58 PM (GMT -6)   
I'm itchy all over too. More often at night. I can't stand it and I am not on any medicines right now.

bearbear3
Regular Member


Date Joined Nov 2010
Total Posts : 61
   Posted 11/16/2010 9:03 PM (GMT -6)   
Brian - I'm having the same problems; more at night and no meds right now. I saw my surgeon today who said I have a slight rash (although not visible, just little goosebump type bumps) on different parts of my skin. He suggested Benadryl which I'll try tonight. I didn't think there was anything because nothing is visible.... I thought the "bumps" I was feeling was just my dry skin from always being thirsty.... I hope the Benadryl works!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, April 20, 2018 8:05 PM (GMT -6)
There are a total of 2,953,781 posts in 324,040 threads.
View Active Threads


Who's Online
This forum has 162108 registered members. Please welcome our newest member, any1hearme.
371 Guest(s), 9 Registered Member(s) are currently online.  Details
PDL17, 142, BrookieGirl, NiceCupOfTea, Marjidoll, garyi, Poppie, NoMorePanic, irish4me